MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI TIBIAL STYLUS; KNEE INSTRUMENT : ALIGNMENT DEVICES

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI TIBIAL STYLUS; KNEE INSTRUMENT : ALIGNMENT DEVICES
Catalog Number 202440400
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: examination of the returned device found the locking mechanism will not lock.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Functional examination of the submitted hp uni tibial stylus found locking mechanism to not properly lock.Visual examination of the device reveals wear on the stylus arm component teeth.The wear on the teeth is from repetitive ratcheting over time.There is no visual evidence of handling damage or manufacturing defects.The non-functional locking mechanism is due to wear on the stylus arm component.The device is old (mfg 2009), worn out and reached the end of its¿ useful life.The root caused is attributed to device wear form normal use and servicing.No corrective action is being pursued based on the root cause of device wear form normal use and servicing complaint trends will be monitored by post market surveillance through sep-419.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Event or Problem Description
The instruments were reported for unknown reason.In-house engineering evaluation: examination of the returned device found the locking mechanism will not lock.

Brand Name
SIGMA HP UNI TIBIAL STYLUS
Common Device Name
KNEE INSTRUMENT : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8400440
Report Number1818910-2019-86743
Device Sequence Number253016
Product Code HWT
UDI-Device Identifier10603295082996
UDI-Public10603295082996
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202440400
Device Lot NumberB1009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1